MAUDE Adverse Event Report: INTEGRA NEUROSCIENCES PR ACCUDRAIN WITH ANTI-REFLUX VALVE; N/A

INTEGRA NEUROSCIENCES PR ACCUDRAIN WITH ANTI-REFLUX VALVE; N/A
Model Number INS8401
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 06/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported that the accudrain without the anti-reflux valve (ins8400) was placed at bedside and used for multiple day.Subsequently, the collection bag broke off at the bottom of the collection chamber and exposed the patient to direct air through the broken bottom.It also spilled the patients cerebrospinal fluid (csf) all over the floor and bed.The patient had to have a second accudrain evd placed at bedside.No further adverse consequence to the patient occurred.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
This mdr is being submitted for an error which was submitted in follow up mdr #1."type of reportable event" should have read "serious injury.".
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The accudrain without the anti-reflux valve (ins8400) was returned for evaluation: device history record (dhr): the dhr was reviewed and no anomaly was found that could be related to the reported condition.Failure analysis - upon visual inspection, it was observed that the large bore 4-way stopcock (under the burette), was missing the luer-nut.Since the device was working for several days, it must have been in place and pulled out at some point during use.The luer-nut was most likely still attached to the drain bag.It is unknown if the original drain bag had been changed prior to the reported incident.Therefore, since the drain-bag was not returned for evaluation, it is unknown if the correct drain-bag was being used with the device.Drain bags for this device must have two (2) pvc buttons that fastens the bag to the ¿drain bag holder¿.This prevents stress on the drain bag to stopcock connection since the weight of the bag plus fluids should be placed on the ¿drain bag holder¿ and not on the drain-bag/stopcock connection.Based on the fact that the luer-nut was not attached to the burette¿s stopcock, it is understood that a disconnection occurred in which the luer-nut was pulled from the stopcock (remaining on the drain-bag connection) and thus the complaint is considered confirmed.Root cause - the complaint is confirmed.The most probable cause for ¿the collection bag broke off of the bottom of the collection chamber¿ is user handling related, since it is unlikely that the reported condition could happen on its own when the equipment is correctly assembled or if the correct order of steps was followed during drain-bag replacement.No corrective/preventive action is necessary since the most probable cause is user handling related and there are no other complaints reported for this condition.This will be monitored and trended going forward.

Brand Name
ACCUDRAIN WITH ANTI-REFLUX VALVE
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
road 402 north, km 1.2
anasco PR
Manufacturer (Section G)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
anasco PR
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14861471
Report Number2648988-2022-00013
Device Sequence Number4807879
Product Code JXG
UDI-Device Identifier10381780023883
UDI-Public10381780023883
Combination Product (Y/N)N
PMA/510(K) Number
K042825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberINS8401
Device Catalogue NumberINS8401
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/06/2022
Supplement Date Received by Manufacturer07/08/2022
08/15/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date07/13/2022
08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown